How soon(entecort side affects)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

vixen
Veteran Member


Date Joined Jan 2010
Total Posts : 794
   Posted 5/17/2010 11:44 AM (GMT -7)   
 
If anyone has had bad acne as a side affect from entecort how long after you came off it did the acne take to subside? 
Am I correct in thinking that the affects of it can hang around for 3 months? Any experience anyone?
.........and has anyone had bad acne from the azathioprine? It doesn't appear to be listed as a side affect so I am assuming it is the entecort still hanging around in ds' system
It is bad enough that Crohns affects the inside of his body without then having the parts on show blighted too.

NiceCupOfTea
Veteran Member


Date Joined Jan 2010
Total Posts : 8566
   Posted 5/17/2010 12:21 PM (GMT -7)   
If I remember rightly, you're a mother of a teenage boy with Crohn's? (Forgive me if I'm wrong ¬_¬)

Is it possible it could just be an attack of teenage acne if so, and not related to the Entocort? Does he have any other physical side effects eg moon face, putting on weight around the torso, bruising easily, etc?

Honeybun
Regular Member


Date Joined Aug 2007
Total Posts : 28
   Posted 5/17/2010 1:21 PM (GMT -7)   
Hey - I had a problem with acne on Entocort. Worse than that though, my skin was SO DRY, like flaking and peeling so I didn't like to use any drying acne treatments. I wound up buying Moisture Surge by Clinique - and it totally helped with the dryness and stopped the acne. No joke! Anyways, I feel your pain - you already feel like a mess and then you've got zits on top of it all? BUMMER. Entocort really changed my skin (so dry, acne, stretch marks!) but it also did a serious number on my hair. So dry and brittle - even my hair dresser said "What is WRONG with your hair!?" It took me a year+ to grow out the damage.

Good Luck!

vixen
Veteran Member


Date Joined Jan 2010
Total Posts : 794
   Posted 5/18/2010 1:21 AM (GMT -7)   
Hi Nicecupof tea,
You're right(he turned 17 last week) 
Yes he did have some mild teenage acne a few years back but by using a brewers yeast soap(highly recc by acne sites) it disappeared completely. He didn't have the moon face or bruising BUT his chest, back legs and face became plastered in acne-has now been off the entecort for just under 4 weeks, legs, back, chest not quite as bad now but is seems like his face is going from bad to worse. Whilst tapering off the entecort they started on the azathioprine so I am hoping that it is the residue of entecort that is causing this and not the new drug(knowing his luck ..........!!)
 
Thanks Honeybun, I will hit the shops for Moisture Surge(anything is worth a go) Actually now you come to mention it the hair trap in the shower needs clearing more frequently too. A year is a long time   mad

NiceCupOfTea
Veteran Member


Date Joined Jan 2010
Total Posts : 8566
   Posted 5/18/2010 4:06 AM (GMT -7)   
Poor lad. Used to suffer from acne myself and it does make you self-conscious :/

It could conceivably be the azathioprine although I don't think it's very likely myself...

[quote]Additional side effects of low frequency have been reported. These include skin rashes, alopecia, fever, arthralgias, diarrhea, steatorrhea, negative nitrogen balance, and reversible interstitial pneumonitis and hepatosplenic T-cell lymphoma.


Got that from www.rxlist.com/imuran-drug.htm. But rashes look different to acne. If it's down to a drug, I would lay my money on Entocort rather than azathioprine causing it. Hope the Clinique stuff works :-/

sweetnakira
Regular Member


Date Joined Apr 2010
Total Posts : 119
   Posted 5/18/2010 9:30 AM (GMT -7)   
I never had any acne problems until I tapered off the entocort. It has been about 6-7 months and it is just stating to clear up. I devolped very dry red patches on my cheeks and bumps all over my face and my chest.
37 year old female and a proud mother of 8 kids (5 still living at home) and a very supportive Husband
Found out I had crohn's disease about 3 years ago, I haven't had proper treatment since :-(
Have had rectal abscess and now a rectal fistula, Medications I have taken for crohn's is..... Asacol and Entocort EC......Currently taking....Asacol
Suppose to start Steroid and 6mp next week (May 18, 2010).....I'm so scared :-(
Seton drain was put in on May 4, 2010
I also suffer from very bad anxiety and panic attacks for over 10 years (after my father passed away)
I have tried almost every medication for it but nothing worked or I had a bad side effect so for the last 6 years have been on xanax 1mg., 3x's a day
I started having joint pain about 7 months ago :-(


vixen
Veteran Member


Date Joined Jan 2010
Total Posts : 794
   Posted 5/18/2010 11:36 AM (GMT -7)   
Thank you both.
The acne on his legs loooked quite bizzare, almost like purple blotches(had a fleeting panic moment) but photos online showed steroid induced acne looking like that too. His face is what I class as 'normal' acne, red, lumps pustules etc.
It seems that common consensus is that this is going to take some time to shift!
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 5:03 PM (GMT -7)
There are a total of 2,735,029 posts in 301,267 threads.
View Active Threads


Who's Online
This forum has 151368 registered members. Please welcome our newest member, Martinese.
387 Guest(s), 11 Registered Member(s) are currently online.  Details
Bololidat, Laker7491, shliv, dacarte3, Sarebear89, Wytrbt, LG13, vtu15, Dreamerboy, Mustard Seed, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer